# SDR CA960222201

- Difficulty date: March 29, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 340A
- Engine: Cont TSIO520N
- Propeller: Mcauly 3AF32C93
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Main Bearing
- Condition: Fretted
- Location: #2 Bearing
- Stage of operation: CR
- Nature of condition: E, Y
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE ENGINE STARTED TO VIBRATE AND THEN STOPPED. AIRCRAFT RETURNED TO ORIGIN AND LANDED SAFELY. IT WAS DISCOVERED THAT ENGINE HAD STOPPED DUE TO #2 MAIN BEARING FAILURE. TEARDOWN REVEALED THAT THE #2 BEARING HAD TURNED IN THE CRANKCASE STOPPING THE OIL FROM FLOWING TO THE NUMBER 2 CONNECTING ROD. THE CONNECTING ROD THEN FAILED AND DAMAGED THE CRANKCASE, CAMSHAFT AND CYLINDERS. THIS CAUSED THE ENGINE TO QUIT RUNNING.
